Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 23, 2014, 3:02 PM EST. It took effect at Jan 23, 2014, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 23, 2014, 10:00 PM EST
- Expired
- Jan 24, 2014, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS72 KTAE 232002 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... GMZ730-750-755-765-770-775-240930- /O.NEW.KTAE.SC.Y.0008.140124T0300Z-140124T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 302 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY. * PEAK WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
3 follow-up statements
320 WHUS72 KTAE 240149 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 849 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... GMZ730-750-755-765-770-775-241115- /O.CON.KTAE.SC.Y.0008.140124T0300Z-140124T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 849 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY. * PEAK WINDS...NORTH NEAR 20 KNOTS INCREASING TO 20 TO 25 KNOTS. * PEAK SEAS...INCREASING TO 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS72 KTAE 240958 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 AM EST FRI JAN 24 2014 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR ALL OF THE COASTAL WATERS... GMZ730-750-755-765-770-775-241800- /O.CON.KTAE.SC.Y.0008.000000T0000Z-140124T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 458 AM EST FRI JAN 24 2014 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PEAK WINDS...NORTHEAST 20 TO 25 KNOTS HIGHEST OFFSHORE. * PEAK SEAS...3 TO 5 FEET OCCASIONALLY UP TO 7 FEET NEARSHORE OUTSIDE OF APALACHEE BAY...AND 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
133 WHUS72 KTAE 241416 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 916 AM EST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON 20 TO 60 MILES OFFSHORE... GMZ730-750-755-765-241530- /O.CAN.KTAE.SC.Y.0008.000000T0000Z-140124T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 916 AM EST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ770-775-241800- /O.CON.KTAE.SC.Y.0008.000000T0000Z-140124T1800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 916 AM EST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PEAK WINDS...NORTHEAST 20 KNOTS. * PEAK SEAS...6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 2:50 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 23, 2:50 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EST Thu Jan 23 2014
.Near Term [Through Tonight]...
The main story will be the continuation of our cold weather, as
yet another arctic cold front passes through our region. This
front was poorly defined, marked mainly by an increase in winds
and dewpoints below zero. Clouds will increase tonight as an upper
level trough passes through the region, but moisture will be too
shallow (and confined to the upper levels) for any precipitation.
Strong cold air advection will develop overnight, sending low
temperatures below freezing. A blend of the various MOS, raw model
output, and our previous forecast gives lows ranging from around
20 deg north of Albany and Dothan, to upper 20s around Cross City
and along the FL beaches. Our hard freeze warning now includes all
of our forecast area (except for the beaches). This is probably a
little bigger than it needs to be, but it seemed strange to have a
hole in the warning between our office and our neighbors. Rather
strong winds will combine with the cold temperatures to send wind
chills into the teens late tonight and early Friday, necessitating
a wind chill advisory for our entire area.
.Short Term [Friday Through Saturday Night]...
After the passage of another Arctic front tonight, temperatures
will struggle to warm during the day on Friday. The official
forecast went closer to the raw model consensus for Friday high
temperatures rather than the MOS due to poor performance of the
MOS during the Arctic outbreak earlier this month (MOS was too
warm during the day and too cold at night almost everywhere in our
area) and good performance of the raw model consensus,
particularly the locally generated CAM ensemble mean. On Friday
night, an elongated area of high pressure is expected to be
centered over the region, providing the opportunity for favorable
radiational cooling conditions provided high clouds stay to the
south. MOS tends to perform better in radiational cooling
scenarios, so the forecast leaned closer to the MOS consensus for
Friday night. This yields another hard freeze over most of the
area except for the coastal zones. A temporary warm-up back to
near average temperatures for this time of year will commence on
Saturday as winds turn more to the west and southwest.
.Long Term [Sunday Through Thursday]...
Models still continue to show a weak Gulf low developing over the
weekend and ejecting ENE to north Florida by Sunday night. This
should allow for an increase in cloud cover and rain chances
Sunday into Monday with moderating temperatures. The rain would
most likely be light. Another cold front is expected Monday with
the east coast trough amplifying again. This should provide a
return to overnight freezes and cool days for the remainder of the
forecast period as a Canadian high moves in behind the cold front.
&&
.Aviation...
[Through 18Z Friday] This will be a VFR forecast, as the cigs
tonight will be around 10k ft, then clearing on Friday. NW to N
winds of 4 to 8 through this evening will increase overnight,
becoming 10 to 15 KT with gusts around 20 KT. This gustiness will
abate by mid day Friday.
&&
.Marine...
Northerly winds and seas will rapidly increase to advisory levels
tonight as another Arctic cold front passes over the northern
Gulf. Advisory conditions will then quickly diminish by Friday
afternoon as the calm center of high pressure spreads south.
However, advisory conditions will once again be possible this
weekend with the approach of another frontal system with strong
westerly winds.
&&
.Fire Weather...
An unusually dry airmass will move into the area tonight and
Friday. Despite a cold day on Friday, we still expect RH values
to drop a little below 20% Friday afternoon, with Red Flag
conditions in Southeast AL. It will be more humid on Saturday so
Red Flag conditions are unlikely. However, an increase in winds
may cause daytime dispersion values to exceed 75.
&&
.Hydrology...
Area creeks and rivers are steady or falling with no hydrologic
concerns. No significant rainfall is expected through the next
week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 25 43 21 62 38 / 0 0 0 10 10
Panama City 28 44 31 60 43 / 0 0 0 10 10
Dothan 22 39 25 59 34 / 0 0 0 0 10
Albany 21 38 23 60 32 / 0 0 0 0 10
Valdosta 23 41 22 61 37 / 0 0 0 0 10
Cross City 28 46 23 62 40 / 0 0 0 10 10
Apalachicola 30 45 27 60 45 / 0 0 0 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Wind Chill Advisory from 10 PM EST /9 PM CST/ this evening to 11
AM EST /10 AM CST/ Friday for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
Washington.
Hard Freeze Warning from 1 AM EST /Midnight CST/ to 10 AM EST /9
AM CST/ Friday for Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-Washington.
Hard Freeze Watch from Friday evening through Saturday morning
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-
Liberty-Madison-Washington.
GA...Wind Chill Advisory from 10 PM this evening to 11 AM EST Friday
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Hard Freeze Warning from 1 AM to 10 AM EST Friday for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Hard Freeze Watch from Friday evening through Saturday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Wind Chill Advisory from 9 PM this evening to 10 AM CST Friday
for Coffee-Dale-Geneva-Henry-Houston.
Hard Freeze Warning from Midnight tonight to 9 AM CST Friday for
Coffee-Dale-Geneva-Henry-Houston.
Hard Freeze Watch from Friday evening through Saturday morning
for Coffee-Dale-Geneva-Henry-Houston.
Red Flag Warning from 10 AM to 6 PM CST Friday for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Friday
for all zones.
&&
NEAR TERM...FOURNIER
SHORT TERM...DVD
LONG TERM...MCDERMOTT/DVD
AVIATION...FOURNIER
MARINE...DVD
FIRE WEATHER...FOURNIER
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:31 AM EST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 21 hr |
| Jan 23, 2:03 PM EST | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Leon and 3 more | 29 hr |
| Jan 23, 2:24 PM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Jan 23, 2:46 PM EST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Jan 23, 2:28 AM EST | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 12 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.